Alert archive / Oregon / Wind Advisories in 2006

Wind Advisory 39, NWS Pendleton, OR

October 24, 2006Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this wind advisory at Oct 24, 2006, 2:09 PM PDT for Morrow County, Umatilla County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 2:09 PM PDT (21:09 UTC)
Expired
Oct 24, 2006, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR

The radar

The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 242109
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
209 PM PDT TUE OCT 24 2006

...WINDY CONDITIONS THROUGH THIS EVENING...


ORZ044-501-250300-
/O.NEW.KPDT.WI.Y.0039.061024T2109Z-061025T0300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON
209 PM PDT TUE OCT 24 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A COLD FRONT MOVING THROUGH THE REGION WILL PRODUCE WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING. THE WINDS
WILL ALSO STIR UP AREAS OF DUST FROM FIELDS CAUSING ISOLATED AREAS
OF LOW VISIBILITY. THE WINDS WILL GRADUALLY DECREASE THIS EVENING
AND OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 250258
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
758 PM PDT TUE OCT 24 2006

...BREEZY CONDITIONS THROUGH THE REMAINDER OF THIS EVENING...

.PRESSURE GRADIENTS HAVE DECREASED THIS EVENING THUS ALLOWING 
WINDS TO BECOME BREEZY THIS EVENING.

ORZ044-501-250400-
/O.EXP.KPDT.WI.Y.0039.000000T0000Z-061025T0300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON
758 PM PDT TUE OCT 24 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE
DECREASED TO THE BREEZY CATEGORY AND WILL REMAIN IN THE 15 TO 25
MPH RANGE THROUGH THE REMAINDER OF THIS EVENING. A FEW GUSTS TO 35
MPH WILL OCCUR THIS EVENING. THE WINDS WILL GRADUALLY DECREASE
THROUGH THIS EVENING AND OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 24, 10:40 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Oct 24, 10:40 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1040 AM PDT TUE OCT 24 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...UPPER LEVEL TROUGH SYSTEM CONTINUES TO SWING INTO THE
PACIFIC NORTHWEST AND BRITISH COLUMBIA REGIONS THIS MORNING. THIS
TROUGH WILL DIG SOUTHEAST ACROSS THE REGION TODAY BRINGING
INCREASING WINDS AND A CHANCE OF PRECIPITATION. THIS SYSTEM DOES NOT
HAVE A LOT OF MOISTURE ASSOCIATED WITH IT SO PRECIPITATION AMOUNTS
WILL BE LIGHT AND CONFINED MAINLY TO THE CASCADES AND EASTERN
MOUNTAIN AREAS. WINDS WILL BE INCREASING THROUGH THE AFTERNOON
RESULTING IN BREEZY TO WINDY CONDITIONS ALONG THE CASCADE EAST
SLOPES AND THE COLUMBIA BASIN. THERE IS A CONCERN ABOUT BLOWING DUST
AS THIS IS THE SEASON FOR BLOWING DUST AS MANY FIELDS ARE FRESHLY
PLOWED...PLANTED OR RECENTLY BURNED. THE WEATHER SYSTEM WILL
QUICKLY EXIT THE REGION TONIGHT LEAVING A FLAT WESTERLY FLOW OVER
THE REGION WEDNESDAY MEANING A FEW CLOUDS PASSING BY. HIGH PRESSURE
WILL BEGIN BUILDING OVER THE REGION PUSHING THE JET STREAM BACK
NORTH THROUGH THE REST OF THE WEEK.

&&

.AVIATION...COLD FRONT JUST MOVED THROUGH KDLS AT 17Z AND WILL MOVE
PAST THE REST OF THE TAF SITES BY 00Z. WIND GUSTS 25 TO 30KTS LIKELY
TIL 04Z.  POSTFRONTAL SHOWERS WILL TAPER OFF FROM WEST AFTER 02Z.
CIGS/VSBY SHOULD REMAIN VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  54  39  57  37 /  30  20   0   0
ALW  61  39  58  37 /  30  20   0   0
PSC  62  37  63  34 /  20  20   0   0
YKM  60  31  59  33 /  20  10   0   0
HRI  62  36  62  31 /  20  20   0   0
ELN  58  37  56  32 /  30  10   0   0
RDM  57  23  58  26 /  20  20   0   0
LGD  55  35  53  28 /  30  30  10  10
5J0  54  33  52  26 /  20  20   0  10
DLS  64  42  61  36 /  30  20   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/79/79
Hazardous weather outlook, Oct 24, 3:45 AM PDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
345 AM PDT TUE OCT 24 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-251045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
345 AM PDT TUE OCT 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

BLOWING DUST
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES

A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS MORNING  WITH
SCATTERED SHOWERS AND BREEZY TO WINDY CONDITIONS BEHIND THE FRONT.
AREAS OF BLOWING DUST WILL OCCUR IN THE COLUMBIA BASIN AND ADJACENT
VALLEYS THIS AFTERNOON AND EVENING. SHOWERS WILL LINGER TONIGHT OVER
THE NORTHEAST OREGON MOUNTAINS WITH SNOW LEVELS DROPPING TO
4000-4500 FEET OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A RIDGE WILL KEEP DRY CONDITIONS OVER THE AREA THROUGH SUNDAY. A
FRONT WILL BRING SHOWERS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.